7 posts in this topic

Hello everyone! Sorry if this is in the wrong place its my first time posting ;)

I just really wanted to get some fresh opinions on peoples experiences with Roaccutane/Accutane! I was referred to my local hospital after my GP had tried different products etc that were useless for my skin. I basically went back to him and said nothings working for me, can u refer me for Roaccutane!

I had my appointment with my derm on the 8th March and we had a quick discussion about what products I had been on and if any of my family members had suffered with acne etc. Few quick questions and bish bash bosh she gave me a leaflet about Roaccutane and I had my first blood test there and then! She gave me two months worth of Roaccutane at 60mg a day which cost me £7 something! (Thought it would be a bit more expensive considering how strong the tablets are). I got home and wasnt sure if I should start taking them straight away or wait for my blood tests to come back so I gave them a quick call and the lady said its fine to start them. Im guessing they would have called me if my results were not good? Lol

So I have been on them for 17 days now and the only side effects I have had are the usual cracking of the lips and dry flaky skin on my forehead and round my lips. Although after the 3rd day taking them I got real bad back pain but that went within two days and was bearable if you didn't make big movements etc.

Has anyone had any severe side effects from it?

After reading loads of forums I noticed many people start on 30mg daily or even 10mg!? Im 5'9 and 136lbs ish, is 60mg ok for my weight etc? Thanks!

Share this post


Link to post
Share on other sites

hi, congratulation on your journey with accutane..... i think your derm knows best... i've been reading some people started with 80mg , but if you're not confident with it try to talk with your derm maybe she can explain more detail.

Anyway get ready for your Initial breakout , it's definitely not fun...im on 20mg but i've already have myIB...you can see the picture in my topic. im among those who are unlucky to have IB, hope you're lucky enough!

good luck!

Share this post


Link to post
Share on other sites

luck,

aana

Edited by aanabill

Share this post


Link to post
Share on other sites

Please keep us informed. I really would like to know of your roac journey

Share this post


Link to post
Share on other sites

Hey,

So I have been on these tablets aswell at first I was on the normal dose what they prescribe every one to start off with. First couple days I was ok just had really dry lips (I always go crazy with lip balms). Then in the next week I was finding my acne was going away but I just felt like I was always depressed. The dermatologist never told me side effects so I thought this was just me. I carried out using this as proscribed and I woke up one morning with little round rashes all up my arm and big rashes on my legs also all around my lips were fully dry I couldn't move them to talk. This made me more depressed so I went back to the dermo he then gave me fatty ointment which I used all the time. Too bad it was in a little tube, that made my dry lips go away but I still had rashes all up my body. Then I was on a dose of one a week and the effects were the same nothing changed. I then decided I was going to stop taking this awful tablet the dermo agreed. So I have never had anything wrong with me besides the normal teenage acne. After taking this tablet my life has changed!!! I can't swim in salt water or the normal pool I break out in rashes. I can't have more then one shower a day. I have to be very careful with what I use. I have been off this for 2 years and still getting side effects. I even Tryed using sensitive skin veet hair removal cream that pulled all the skin off my legs and left me bleeding all over from now on I have to get threading instead of waxing because if cream pulled my skin off what would wax do? Right now I am considering leaving my job because of this and I never wanted this to happen. I seriously recommending to think over to see if your acne is bad or if it will disappear by using general cleansers and scrubs. ONLY USE THIS AS A LAST RESORT!!!

Feel free to email me if wanting to know more:

[email protected]

Share this post


Link to post
Share on other sites

dryness.cracking of skin due to dryness.dryness causing darkening of skin.chapped lips.itchy/flaky skin.redness etc.

if u take care of ur skin u can orevent or minimise these effects though.

good luck.

Share this post


Link to post
Share on other sites

I've been on Roaccutane for about 5 months now and im up to 70mg per day but i still cant really see that much of a difference apart from my skin and lips becoming really dry. I mostly have bad acne on my back and face but it just seems to be the same. Is this normal to not see any improvements after all this time?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now